i have just had my dose of topiramate increased to 25mg twice a day for horrid migraines. I have today come on my period 4 days late ( not normal) and am basically unable to move I am in agony, I have read online there can be a connection with taking topiramate, I have never expereiened this whilst taking the liwer dose. Has anyone else? Thanks in advance.
I have just had my dose of topiramate increased to 25mg twice a day for horrid migraines?
Question posted by pennpott on 10 Jan 2013
Last updated on 12 January 2013
I have severe dibilitating migraines, I truely feel your pain and agony. I don't know of the drug your referencing, but have a quick line about the butibital. I took it regularly, ( more than 8 yrs.) I love,loved it. Worked wonderful combined with a narcotic for severe migraines. The only drawbacks are it can kill you if you take it every day for yrs. and decide to quit. Second, I found it caused. A lot of rebound migraines, even worse than before. I do not take it anymore even though it truely helped. But the rebound migraines weren't worth it.
I used to take 400mg per day of Topiramate. This is the generic form of Topamax. It worked wonders for preventing my chronic headaches and migraines. True, its primary use is in preventing seizures. But it was found to be very effective in migraine prevention. You are taking a very low dose right now. This can be titrated up by your doctor based on your individual response to the medication. The ONLY reason I had to stop taking it is I lost my insurance. I couldnt afford the $200.00 per script. I miss taking it because it really did help. My headaches have come back with a vengeance.
I hope this info has helped. I wish you luck!
I'm not sure of that medication but I get horrid migraines associated with my cycle (I think you said you had your period), is that the only times you get migraines? I do get then from neck tension as well. They knock me out. I'm down for a day: complete darkness, no sounds or movement. I was prescribed Butalbital Butalbital/APAP/Caffeine, which is a barbitrurate sedative mixed with a non-aspirin pain medication (acetaminophen) and caffeine. This non-narcotic pain medication and relaxant is often prescribed for tension headaches caused by contractions of the muscles in the neck and shoulder area, and migraine.
The usual dosage is one to two tablets every 4-6 hours, but should be taken as
directed by your physician. Total daily dosage should not exceed 6 tablets. Extended and repeated use of this product is not recommended because of rebound headaches. It doesn't say for migraines but I take 2 right when it comes on, fall asleep and wake up 80% better. But, again if you take it a few times a week you will get rebound headaches. They're s different names for this combo, one common name is Fioricet. Mine get so bad I often throw up so maybe talk to your doctor about this medication if your's isn't working. I'm sorry honey!!!
You said that you are taking it to treat migraines. NIH lists it as an anti-seizure medication. Perhaps you should try one of the more common daily preventative migraine medications such as Topamax. Or have you already and your doctor is giving it to you off-label? If none of the meds have helped you, then you most likely be helped by Botox. I have no experience with it, but Drugs.com lists the following as possible side effects: "Genitourinary side effects in the female frequently have included intermenstrual bleeding, leukorrhea, menorrhagia, vaginitis, and amenorrhea." Hope that your migraine gets better.
- Topiramate uses and safety info
- Topiramate information for Healthcare Professionals (includes dosage details)
- Side effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.